Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Adderall have an effect on ejection fraction?

Answered by
Dr.
Dr. Rishu Saxena

Cardiologist

Practicing since :2012

Answered : 696 Questions

default
Posted on Wed, 3 May 2017 in Hypertension and Heart Disease
Question: What effect if any does adderal have on ejection fraction?
doctor
Answered by Dr. Rishu Saxena 1 hour later
Brief Answer:
Amphetamines causes cardiomyopathy and decreases ejection fraction.

Detailed Answer:
Hi,
Thanks for asking the query,

As per your question Amphetamine and its derivatives in long term decreases the ejection fraction of heart usually because of enlargement of heart muscles called cardiomyopathy.

Ejection fraction can be increased by using 3 classes of drugs-

1) Trimetazidine- doses of around 35mg given twice daily causes elevation of ejection fraction.

2) ACE inhibitor abd AT1 antagonists- Prevent cardiac remodelling and improves EF in long term usually used are Ramipril, Losartan etc.

3) Potassium sparing diuretic like Eplerenone .

Though used in developing countries Trimetazidine is not approved by FDA.
Please discuss these options with your cardiologist.

Regards..

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Lab Tests

Recent questions on  Ace inhibitor

doctor1 MD

i m on 10mg amlodipine, 5mg bisoprolol and 10mg ramipril. Since last friday (13th) I woke up with a painful right foot. The only thing to change recently was the addition of ramipril, I havent taken it since thursday, should I continue or stop? Any idea what this is and will it pass?

doctor1 MD

Dear sir, My husband is Type 1 diabetic for the past 15 years and nephorotic for the past 3 years, he is 36 years old now. He is supposed to take ACE inhibitors for the proteinuria. But his body is reactive to ACE inhibitors. So he is not taking any of the drug to stop the worsening of the kidney function. His cretinine value keeps fluctutuating between 1.0 and 2.6. But his ckp in elevated. cholestrol and BP is high. In this past 3years after becoming a nephrotis he had loads of probems. He had fistulla and that was removed. He had bone TB on the rib. Then a small bit of rib was removed. Now he was alright. Every month we have been checking his cretinine value, hemoglobin level and everything. Things are going well. But suddenly i observed a bulge on his right chest which looks like a fibroid, but not yet confirmed we haven t consulted the doctor which we will do in couple of days. So what can we do for this, will that dissolve by taking medicines or only through sugery. If that is possible through surgery can we go for laser? Without taking ACE inhibitors how long his kidney work or Is there any other medicines or any other way to stop worsening his kidney condition, Please suggest me............. Why his cpk is always high? We checked with the neurologist, we took relevant test, The doctor said that he does not have any neurological problems......Doctor says his decease does not follow the pattern of normal diabetic nephropathy because, his creatinine values goes suddenly up like 3 and with in two months setteled down to 1.2 like that...... Is it associated with any other decease....... kindly tell me? If you need any medical records of him I am ready to send kindly guide us please................

doctor1 MD

My daughter was in the hospital this week with blood pressure 200/148. she was there for two days and they sent her home with 148/98. She was taking 10 mg lisinopril and said to take two. She has monitored her blood pressure and the lower number keeps going up. It is now 148/119. She has no chest pains, shortness of breath, etc. They said the high pressure was due to a combination of meds particularly with phenylephrine. She also takes Keppra and Flonaise.
Does she need to go to emergency or can she wait to see if her blood pressure stablizes. thank you.

doctor1 MD

What does it mean that my pulse rate is 57 but I am experiencing some problems with my blood pressure. It is 179/82. My normal heart rate is in the 60's. I take Lisinopril (just went up to 40 - 20 twice a day). I am in my 60's. This has just started. I am experiencing allery & sinus problems right now as I do every spring.

doctor1 MD

Hi, I am 39 years old and recently i have seen fluctuations in my blood pressure values. I have got it checked for a week, they were fluctuating around 150/110, 140/100, 140/105 ...I do not have any previous health issues and not using any...

doctor1 MD

As part of a workup for moderate hypertension, presently well-controlled by drugs (see below) my bloodwork (which is otherwise normal, along with normal urinalysis and 24h urine) showed elevated plasma renin at 101 mg/L with an upright time of two...

doctor1 MD

Hi sir, mine LVEF is 30% to 35% what food I have to follow